Author Topic: Bloating and abdominal fat during withdrawal  (Read 2322 times)

[Buddie]

Bloating and abdominal fat during withdrawal
« on: May 12, 2010, 11:53:45 pm »
Here's an interesting connection I made while researching some of the posts here. Ever since I started tapering from Klonopin in February, I've gained excess weight in the "spare tire" area.
Even interesting is that before the taper, I was in great shape. Low body fat, toned, fit and muscular. 6 days a week I run 16-25 miles a week, weight train, plyometrics, core strengthing and have followed a strict organic diet for the past 8 years. I clamped down really hard on my routine after February because I thought there might be some kind of connection with the taper. I am 41 years old.
Now no matter how hard or frequent I train, I still have this tire that wasn't there last summer. I did notice when I stopped taking Klonopin 3 weeks ago and Trazodone (I reinstated the Traz), I started losing some of the belly fat and/or water weight.
In preparation for a vacation next week on the beach, I started taking XPel, a diruetic from GNC on Monday and I've already lost inches around the lower abdominal area. It contains 75 mg of green tea extract so I only take it early in the am and I'll discontinue it this Friday before I leave.

Has anyone else had this problem or am I losing my mind? (besides sleep)
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Bloating and abdominal fat during withdrawal
« Reply #1 on: May 13, 2010, 02:18:35 pm »
Hi [...], I have noticed the exact same thing. This is a common problem in benzo world. I am skinny everywhere but the middle. I am super fit live on fresh foods and juices.....and still a tubby around the middle! :tickedoff:

I think my body will eventually regulate itself because now the tire comes and goes and I have belly fat windows and waves just like everything else.
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Bloating and abdominal fat during withdrawal
« Reply #2 on: May 14, 2010, 09:07:06 am »
Interesting that this sxs is a hypothyroidism sxs also - must be something to do with metabolism function and hormones!  It does seem to settle for most though eventually.
[...]
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Bloating and abdominal fat during withdrawal
« Reply #3 on: May 14, 2010, 03:46:53 pm »
hi

i too never have belly fat, only when pregnant, lol.. w my 2 boys..............

me too on paxil, and the benzos gained some chub in my belly... still have it... and off both meds.... w time, im not worried, it will go
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Bloating and abdominal fat during withdrawal
« Reply #4 on: May 16, 2010, 12:22:03 am »
i have had the same problem and have a friend who c/t off a high amount of benzos who's having this problem as well (also a female)...i noticed it was the worst for me when i c/t off ativan before reinstating on valium..it was literally astonishing to me the drastic change that occurred, i felt like i was looking down at someone else's body (also the dp/dr was at play) but it was...yes, very dramatic.  i have wondered if it's got anything to do with the gaba receptors all throughout the gut, if that might play a part.  now my biggest problem is overall bloating, esp in my thighs.  it's frustrating, but if it were my only symptom, i'd be oh so happy...unfortunately, it's one of the more benign ones...i sure hope when i'm off the valium that i get some semblance of my old body back  :o  and that this occurs for you all as well   :)
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Bloating and abdominal fat during withdrawal
« Reply #5 on: May 18, 2010, 03:36:05 am »
Yes, I don't recognize myself anymore. Belly fat, frankly, the whole thing's gone to pot (no pun intended) and there doesn't seem to be much I can do about it. I tried cutting carbs, nothing, calories, nothing, just hope I don't keep gaining and gaining. I swear I'm not even over eating. Put on 8 pnds this past month, really most of it in two weeks. (have been off a month). And it looks as though I've had a breast enhancement surgery. Really, this will pass on it's own???
m
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Bloating and abdominal fat during withdrawal
« Reply #6 on: May 18, 2010, 05:16:36 am »
I am so glad to read that I am not the only one.  I am typically skinny and have even lost weight recently (currently 133 lbs at 5'7"), yet my belly is bigger then ever.  I have to find work clothes that will be comfortable all day as I get so bloated by the end of the day I think my stomach will actually pop!  Have tried alot of things that don't seem to work, but haven't been as strict with my diet as I could be (partly because I don't have much apatite and have to make myself eat.)  How long is this going to last?  Summer is coming and I look like a 48 year old pregnant woman (or the planters peanut guy).
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Bloating and abdominal fat during withdrawal
« Reply #7 on: May 18, 2010, 01:22:48 pm »
Yes, I see the resemblance :o



..I think maybe it has to do with increased cortisol levels. :idiot:
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Bloating and abdominal fat during withdrawal
« Reply #8 on: May 18, 2010, 05:30:10 pm »
That's awesome that you actually found a picture of me on the Interent.  Between my headaches that feel like my head wants to explode and my bloated stomach that also feels like it could pop, that very easily could be me (especially with the long skinny arms and legs. 
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.